MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. InterStim; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON

MEDTRONIC PUERTO RICO OPERATIONS CO. InterStim; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Model Number 97810
Medical Device Problem Codes Failure to Interrogate (1332); Battery Problem (2885); Charging Problem (2892); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a patient who was implanted with an implantable neurostimulator (ins) for urinary dysfunction/sacral nerve stim, gastrointestinal/pelvic floor.It was reported that the patient reported that they were having an issue with their handset.The patient stated that the handset screen displays the handset battery level as 100%, but they couldn't get it to show anything else and they can see horizontal and vertical lines on the screen.As a result, the patient was unable to connect to the ins as needed.The patient thought the issue might have been the charging cable for the handset because the handset wouldn't charge at one point.The patient called their doctor's office, and they called a manufacturer rep.The rep called the patient and advised the patient to call patient services for assistance.The patient denied dropping the handset, but they thought the screen might have gotten cracked somehow.The patient was driving at the time of the call, so they could not confirm if the screen was actually cracked.The patient said they would call back when they weren't driving to provide more detail.The patient mentioned that their ins battery was dead because it hadn't been charged and they "didn't have anything that was working to charge it." the patient said at one point they had the "bell" (agent believes the patient was referring to the recharger, but this was not confirmed), but they weren't sure what happened to the "bell" so they stopped wearing it.On 2026-mar-26 additional information was received from a manufacturer representative.The rep called to request "everything" to be replaced because it was not working.Technical services (ts) request that rep meet with patient, next monday or tuesday, to assess before making the request to replace everything.On (b)(6) 2026 additional information was received from the patient.The patient called back and stated their previous device was a 17-year battery.However, it stopped working 2 and a half or 3 years after they received it.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
InterStim
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50176872
Report Number3004209178-2026-13311
Device Sequence Number8263242
Product Code EZW
UDI-Device Identifier00763000203849
UDI-Public(01)00763000203849(17)221128
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2022
Device Model Number97810
Device Catalogue Number97810
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2026
Initial Report FDA Received Date08/07/2026
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale